MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012451-25
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 03/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It should be noted the instructions for use, states: submerge the balloon in sterile heparinized normal saline during balloon preparation to activate the coating.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
The procedure was to treat a lesion located in the distal right coronary artery (rca) with heavy calcification.Resistance was not felt during advancement of the 3.5 x 25 mm nc trek balloon dilatation catheter (bdc) to the lesion and it crossed successfully; however, during the second inflation at over 12 atmospheres, the balloon ruptured.When the bdc was being retracted from the lesion, resistance was felt due to the calcification and the balloon separated and remained in the rca.A 3.5 x 38 mm xience stent delivery system (sds) was used to stent the balloon to the vessel wall.It was further reported that the balloon was not submerged in saline prior to use.A new bdc was used to complete the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6455409
Report Number2024168-2017-02775
Device Sequence Number10903465
Product Code LOX
UDI-Device Identifier08717648152009
UDI-Public(01)08717648152009(17)191231(10)70109G1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number1012451-25
Device Lot Number70109G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Initial Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;